Alert archive / New York / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Binghamton, NY

February 10, 20115 counties in New York

NWS Binghamton, NY issued this wind chill advisory at Feb 10, 2011, 12:35 PM EST for 5 counties in New York. It took effect at Feb 11, 2011, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 12:35 PM EST (17:35 UTC)
In effect from
Feb 11, 2011, 12:00 AM EST
Expired
Feb 11, 2011, 9:00 AM EST
In force
9 hr
Issued by
NWS Binghamton, NY

Counties Chenango County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WWUS41 KBGM 101735
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EST THU FEB 10 2011

NYZ009-111400-
/O.CAN.KBGM.LE.Y.0011.000000T0000Z-110211T0100Z/
/O.NEW.KBGM.WC.Y.0004.110211T0500Z-110211T1400Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
1235 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY...
...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY. THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. 

* LOCATIONS: SOUTHERN TUG HILL PLATEAU. 

* HAZARDS: DANGEROUS WIND CHILLS.

* WINDS: SOUTHWEST WINDS 5 TO 10 MPH.

* TEMPERATURES: AIR TEMPERATURES IN THE SINGLE DIGITS. WIND CHILL
  TEMPERATURES WILL RANGE BETWEEN 10 AND 20 BELOW ZERO.

* TIMING: MIDNIGHT THROUGH 9 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

NYZ037-046-057-111400-
/O.NEW.KBGM.WC.Y.0004.110211T0500Z-110211T1400Z/
SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...UTICA...ROME...ONEONTA...WALTON...DELHI
1235 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST FRIDAY. 

* LOCATIONS: WESTERN MOHAWK VALLEY AND THE WESTERN CATSKILLS

* HAZARDS...DANGEROUS WIND CHILLS.

* WINDS: SOUTHWEST WINDS 5 TO 10 MPH.

* TEMPERATURES: AIR TEMPERATURES IN THE SINGLE DIGITS. WIND CHILL
  TEMPERATURES WILL RANGE BETWEEN 10 AND 20 BELOW ZERO.

* TIMING: MIDNIGHT THROUGH 9 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

PN
4 follow-up statements
773 
WWUS41 KBGM 110154
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
854 PM EST THU FEB 10 2011

NYZ009-037-046-057-111400-
/O.CON.KBGM.WC.Y.0004.110211T0500Z-110211T1400Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME...ONEONTA...
WALTON...DELHI
854 PM EST THU FEB 10 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST FRIDAY. 

* LOCATIONS: SOUTHERN TUG HILL REGION...WESTERN MOHAWK VALLEY...OTSEGO
  COUNTY...AND THE WESTERN CATSKILLS.

* HAZARDS...DANGEROUS WIND CHILLS.

* WINDS: SOUTHWEST WINDS 5 TO 10 MPH.

* TEMPERATURES: AIR TEMPERATURES WILL FALL INTO THE ZERO TO 10
  BELOW RANGE IN MOST AREAS BY DAYBREAK...WITH LOCALLY COLDER
  SPOTS. THESE TEMPERATURES...COMBINED WITH THE WIND...WILL CREATE
  WIND CHILLS AS LOW AS AROUND 20 BELOW.  

* TIMING: MIDNIGHT THROUGH 9 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

MJ
090 
WWUS41 KBGM 110833
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 AM EST FRI FEB 11 2011

NYZ009-037-046-057-111400-
/O.CON.KBGM.WC.Y.0004.000000T0000Z-110211T1400Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME...ONEONTA...
WALTON...DELHI
333 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* LOCATIONS: SOUTHERN TUG HILL REGION...WESTERN MOHAWK VALLEY... 
  OTSEGO COUNTY...AND THE WESTERN CATSKILLS. 

* HAZARDS...DANGEROUS WIND CHILLS.

* WINDS: SOUTHWEST WINDS 5 TO 10 MPH.

* TEMPERATURES: TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW
  ACROSS MOST OF THE ADVISORY AREA EARLY THIS MORNING... WITH SOME
  AREAS AS COLD AS 15 OR 20 BELOW. THESE LOW TEMEPRATURES WILL
  COMBINE WTIH A LIGHT WIND TO PRODUCE WIND CHILLS OF 10 TO 20
  BELOW ZERO.

* TIMING: THROUGH 9 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

MSE
324 
WWUS41 KBGM 110839
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 AM EST FRI FEB 11 2011

NYZ036-045-111400-
/O.EXA.KBGM.WC.Y.0004.000000T0000Z-110211T1400Z/
MADISON-CHENANGO-
INCLUDING THE CITIES OF...ONEIDA...NORWICH
339 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

* LOCATIONS: SOUTHERN TUG HILL REGION...WESTERN MOHAWK VALLEY... 
  OTSEGO COUNTY...AND THE WESTERN CATSKILLS. 

* HAZARDS...DANGEROUS WIND CHILLS.

* WINDS: SOUTHWEST WINDS 5 TO 10 MPH.

* TEMPERATURES: TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW 
  ACROSS MOST OF THE ADVISORY AREA EARLY THIS MORNING... WITH 
  SOME AREAS AS COLD AS 15 OR 20 BELOW. THESE LOW TEMEPRATURES 
  WILL COMBINE WTIH A LIGHT WIND TO PRODUCE WIND CHILLS OF 10 TO 
  20 BELOW ZERO. 

* TIMING: THROUGH 9 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

NYZ009-037-046-057-111400-
/O.CON.KBGM.WC.Y.0004.000000T0000Z-110211T1400Z/
NORTHERN ONEIDA-SOUTHERN ONEIDA-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...UTICA...ROME...ONEONTA...
WALTON...DELHI
339 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

* LOCATIONS: SOUTHERN TUG HILL REGION...WESTERN MOHAWK VALLEY... 
  OTSEGO COUNTY...AND THE WESTERN CATSKILLS. 

* HAZARDS...DANGEROUS WIND CHILLS.

* WINDS: SOUTHWEST WINDS 5 TO 10 MPH.

* TEMPERATURES: TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW 
  ACROSS MOST OF THE ADVISORY AREA EARLY THIS MORNING... WITH 
  SOME AREAS AS COLD AS 15 OR 20 BELOW. THESE LOW TEMEPRATURES 
  WILL COMBINE WTIH A LIGHT WIND TO PRODUCE WIND CHILLS OF 10 TO 
  20 BELOW ZERO. 

* TIMING: THROUGH 9 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE
WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN
ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS
SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

MSE
313 
WWUS41 KBGM 111422
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
922 AM EST FRI FEB 11 2011

NYZ009-036-037-045-046-057-111530-
/O.EXP.KBGM.WC.Y.0004.000000T0000Z-110211T1400Z/
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...ONEIDA...UTICA...ROME...
NORWICH...ONEONTA...WALTON...DELHI
922 AM EST FRI FEB 11 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 12:28 PM EST, 7 minutes earlier.

Area forecast discussion, Feb 10, 12:28 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1228 PM EST THU FEB 10 2011

.SYNOPSIS...
LAKE EFFECT SNOW SHOWERS WILL IMPACT FAR NORTHWEST ONEIDA COUNTY
TODAY...MAINLY THIS AFTERNOON. ACROSS THE REMAINDER OF THE
AREA...EXPECT MAINLY DRY BUT COLD CONDITIONS AS HIGH TEMPERATURES
REMAIN IN THE MIDDLE TO UPPER TEENS. LINGERING LAKE SNOWS WILL
SHIFT NORTH OF THE REGION EARLY THIS EVENING WHICH WILL BE
FOLLOWED BY DRY AND CONTINUED COLD CONDITIONS AGAIN THIS EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED AT 1225 PM EST..
ONE MORE (AND HOPEFULLY LAST) UPDATE TO CANCEL LAKE EFFECT
HEADLINES OVR THE NORTH. BAND STILL CONFINED TO LAKE SHORE AND DO
NOT EXPECT MUCH MORE ACTIVITY FAR ENUF INLAND TO BRING 4+ INCH
AMNTS TO NRN ONEIDA CNTY THIS AFTN.

AT THE SAME TIME, WILL BE ISSUING WIND CHILL ADVISORY FOR TONIGHT
FOR ONEIDA DOWN TO DELAWARE CNTY. WIND CHILL VALUES EXPECTED TO
RANGE FROM -15 TO -20F OVERNIGHT. RMNDR OF THE AREA WILL BE CLOSE
TO CRITERIA AND WL EVALUATE ANY EXPANSION TO HEADLINES LATER THIS
AFTN.

PREV DISCUSSIONS BLO...

UPDATED AT 1015 AM EST...
YET ANOTHER UPDATE TO DROP WARNING TO ADVISORY ACRS NRN ONEIDA
CNTY. LATEST GUIDANCE INDICATES BAND PENETRATES SLIGHTLY FURTHER
INLAND THIS AFTN WITH 3-5 INCHES POSSIBLE ACRS THE FAR NWRN SXNS
OF THE COUNTY.

ALSO WENT SLIGHTLY MORE OPTIMISTIC ON SKY CVR FOR THIS AFTN. OTHER
THAN TWEAKS TO HRLY GRIDS, NO OTHER MAJOR CHGS NEEDED.

UPDATED AT 8 AM EST...
WILL BE DROPPING ALL HEADLINES EXCEPT FOR NRN ONEIDA AT THIS
POINT. IT APPEARS THAT LK BAND HAS LOST ITS HURON CONNECTION AS
WELL AS BEING DISRUPTED BY STRONGER SHEAR THAN GUIDANCE INDICATED.
HEAVIEST SNOW IS CONFINED TO THE LAKE SHORE AND BACK EDGE OF BAND
OVR LK ONTARIO IS SHIFTING BACK TO THE NORTH AT THIS TIME. WILL
DROP WARNING FOR SRN ONEIDA AND ADVISORIES AT THIS POINT.

THERE IS THE POTENTIAL FOR A RESURGENCE OF THE BAND OVR THE FAR
NORTH THIS AFTN AND HV THEREFORE KEPT THE WARNING ACRS THIS AREA
FOR THE TIME BEING. HOWEVER, INCRSD HTG WL LKLY IMPACT ITS
ORGANIZATION AND MAY NEED TO AMEND HEADLINES FURTHER BY MID-
MORNING. WL CONTINUE TO MONITOR PROGRESS OVER THE NEXT 2 HRS OR SO
BFR MAKING FINAL DECISIONS ON HEADLINES.

.0650 AM UPDATE...
TYX RADAR TRENDS SHOW MAIN LAKE EFFECT BAND OFF OF LAKE ONTARIO
LOOSING SOME DEFINITION THIS MNG. DESPITE THIS...WILL LEAVE ALL
CURRENT HEADLINES AS IS. COMBINATION OF SHORTER FETCH AND
POSSIBLY SLIGHTLY HIGHER SHEAR APPEARS TO BE THE CULPRIT TO THE
WEAKENING TRENDS. WILL CONTINUE TO MONITOR AND ADJUST AS
NECESSARY.

.4 AM DISCUSSION...
MAIN FOCUS IN THE NEAR TERM CONTINUES TO BE THE DEVELOPING LAKE
EFFECT SNOW SITUATION ACROSS THE WESTERN MOHAWK VALLEY AND
SOUTHERN TUG HILL. LATEST TYX RADAR IMAGERY AS OF 09Z SHOWING A
WELL DEVELOPED SINGLE LAKE BAND SPRAWLING ACROSS CENTRAL OSWEGO
AND SOUTHERN LEWIS COUNTIES. TRENDS WITHIN THE PAST HOUR HAVE
SHOWN SOME SOUTHWARD MOVEMENT...SUGGESTING A LOW-LEVEL WIND SHIFT
TOWARDS THE WNW IS UNDERWAY BEHIND A WEAK SFC TROUGH THAT PASSED
THROUGH THE AREA EARLIER THIS EVENING. ELSEWHERE...RADAR IMAGERY
FROM BGM SHOWS SOME -SN ACTIVITY PASSING THROUGH THE CENTRAL
FINGER LAKES AND SUSQUEHANNA VALLEY REGION...HOWEVER DRY LOW-LEVEL
CONDITIONS HAS PREVENTED THIS ACTIVITY FROM REACHING THE GROUND.
THIS ACTIVITY APPEARS TO BE IN RESPONSE TO A WEAK SHORTWAVE TROUGH
WHICH IS CURRENTLY PASSING TO THE NORTH OF THE REGION.

SHIFTING GEARS BACK TO THE LAKE EFFECT...ALL NEAR TERM MODELS TO
INCLUDE VARIOUS HIGH RESOLUTION PROGS SHOW MAIN SINGLE BAND
SETTLING SOUTH INTO CENTRAL ONEIDA COUNTY BY MID MORNING IN WELL
ALIGNED 280 FLOW. OVERALL SOUTHWARD MOVEMENT OF BAND REMAINS IN
QUESTION THIS HR THANKS TO BUILDING HIGH PRESSURE ACROSS THE OHIO
RVR VLY WHICH WILL NUDGE A SFC RIDGE AXIS NORTH INTO WNY/CNY BY
EARLY/MID AFTERNOON. AS THIS OCCURS...WNW WINDS THIS MORNING WILL
GRADUALLY BACK TOWARDS THE WSW ONCE AGAIN WHICH WILL RESULT IN
NORTHWARD MOVEMENT OF THE BAND LATE THIS AFTERNOON/EARLY EVENING.
WRF/GFS BUFR SOUNDINGS CENTERED ON RME SHOW MODERATE TO EXTREME
LEVELS OF INSTABILITY WITH LAKE INDUCED CAPE LEVELS APPROACHING
800 J/KG THIS MORNING/EARLY AFTERNOON...WITH INVERSION HEIGHTS JUST
SHY OF 10 KFT. IF THIS PANES OUT AS SUGGESTED BY THE
MODELS...LOCALIZED SNOWFALL RATES OF 1-2"/HR WILL BE POSSIBLE
UNDER THE HEAVIEST ACTIVITY. BY TONIGHT...SW FLOW TO BECOME WELL
ESTABLISHED ACROSS THE AREA AS SFC RIDGE AXIS SLIDES EAST OF THE
REGION. WIND FLUCTUATIONS WILL HAVE A LARGE IMPACT ON BAND
LOCATION AND DAYSHIFT WILL HAVE TO MONITOR RADAR TRENDS CLOSELY.

GIVEN THE EXPECTED SOUTHWARD MOVEMENT LATER THIS MORNING...HAVE
DECIDED TO EXTEND THE LAKE EFFECT SNOW WARNING SOUTH INTO
CENTRAL/SOUTHERN ONEIDA COUNTY THROUGH 02Z THIS EVENING. FEEL
THESE AREAS WILL HAVE THE BEST POTENTIAL OF REACHING WARNING
SNOWFALL...ESPECIALLY ALONG/NORTH OF THE NYS THRUWAY. ACROSS
THESE AREAS...IT WOULDN/T BE OUT OF THE REALM OF POSSIBILITIES TO
PICK UP CLOSE TO A FOOT AND A HALF ACROSS NORTHWESTERN ONEIDA
COUNTY...WITH SNOWFALL AMOUNTS DROPPING OFF FURTHER SOUTH AND EAST
AS TOPOGRAPHICAL INFLUENCES BECOME LESS PRONOUNCED AND DAYTIME
CELLULAR BAND TYPE CHARACTERISTICS BEGIN TO DOMINATE. FURTHER
SOUTHWEST...HAVE DECIDED TO HOIST A LAKE EFFECT SNOW ADVISORY FOR
ONONDAGA AND MADISON COUNTIES...WHERE SOUTHWARD EXTENSION OF THE
BAND MAY PRODUCE ADVISORY LEVEL SNOWFALLS (4-7"/12 HR) ACROSS FAR
NORTHERN PORTIONS OF EACH COUNTY. WILL CARRY THIS THROUGH 22Z
AFTER WHICH...BAND SHOULD MOVE NORTH. AGAIN...DAYSHIFT WILL HAVE
TO MONITOR AND ADJUST CURRENT HEADLINES AS NEEDED.

BY TONIGHT...LOW-LEVEL FLOW TO BECOME SOUTHWESTERLY WHICH WILL
PUSH LINGERING LAKE BAND WELL NORTH OF THE REGION. AFTER 06Z...CAN
EXPECT DRY CONDITIONS AREA WIDE WITH ANOTHER COOL NIGHT EXPECTED
AS SFC HIGH PRESSURE INFLUENCES THE REGION.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FAIRLY QUIET SHORT TERM EXPECTED DESPITE THE PASSAGE OF SEVERAL
WEAK UPPER-LEVEL DISTURBANCES AND A COLD FRONT SAT AFTERNOON.
MODELS WITHIN THE PAST COUPLE DAYS HAVE BEEN CONSISTENT IN
SUGGESTING NEXT FEATURE OF INTEREST BEGINNING TO INFLUENCE THE
REGION FRI NGT/EARLY SAT IN THE FORM OF A WEAK SHORTWAVE
DISTURBANCE AND ACCOMPANYING COLD FRONT. MOISTURE APPEARS FAIRLY
LIMITED WITH THIS DISTURBANCE AND THUS AM EXPECTING MINIMAL
IMPACTS FROM ITS PASSAGE. BY SAT NGT/EARLY SUN...UPPER FLOW TO
BEGIN FLATTENING OUT WITH THE NEXT IN A SERIES OF SHORTWAVES
EXPECTED TO PASS NORTH OF THE AREA. AS WAS THE CASE WITH THE
FIRST...MOISTURE APPEARS FAIRLY LIMITED WITH BEST FORCING FOR
ASCENT REMAINING TO OUR NORTH. CANNOT RULE OUT A FEW INCHES
ACROSS THE FAR NORTH WITH LITTLE ACCUMULATION EXPECTED SOUTH OF
THE CENTRAL FINGER LAKES/SUSQUEHANNA VALLEY. TEMPS DURING THE
UPCOMING WEEKEND WILL BEGIN TO MODERATE AS WARM AIR ADVECTION
BEGINS TO INCREASE IN ADVANCE OF THE DISTURBANCES TO OUR NORTH.
COULD SEE LOW/MID 30S AS EARLY AS SAT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE CURRENT LONG TERM FCST THIS
MORNING AS 00Z GUIDANCE WAS SIMILAR TO HPC FORECAST.
SLIGHT CYCLONIC FLOW REMAINS OVER THE NORTHEAST EARLY THIS PERIOD
WITH A SERIES OF WEAK LOW PRESSURE SYSTEMS MOVING IN FROM CENTRAL
CANADA FROM SUNDAY THROUGH TUESDAY. DEPENDING ON TIMING... THERE
COULD BE RAIN MIXED IN WITH SNOW SHOWERS IF PRECIPITATION OCCURS
DURING THE DAYTIME AS TEMPERATURES WILL BE CLIMBING TO THE MID-UPR
30S. NOT MUCH IS EXPECTED IN TERMS OF QPF OR SNOWFALL ACCUMULATION.
HIGH PRESSURE OVER THE SOUTHEASTERN STATES NOSES INTO THE NYPENN
REGION ON WEDNESDAY. FLOW ALOFT THEN BEGINS TO BACK MORE
SOUTHWESTERLY WITH A WARM FRONT POISED TO COME THROUGH ON THURSDAY.
GEFS ENSEMBLE SYSTEM SHOWS 1-2SD ABOVE NORMAL HEIGHTS AND
TEMPERATURES FOR LATER IN THE WEEK. THIS SHOULD BE A GOOD INDICATOR
FOR A BRIEF FEBRUARY THAW WITH TEMPERATURES WELL ON THEIR WAY TOWARD
40 ON WEDNESDAY...FOLLOWED BY EVEN WARMER READINGS LATER ON.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LAKE EFFECT SNOW PLUME WILL AFFECT FLIGHT OPS IN ROME TODAY WITH
PERIODS OF MVFR AND IFR VSBYS/CIGS. ELSEWHERE VFR CAN BE EXPECTED
WITH SCT-BKN CLOUDS 035-050 ACROSS UPSTATE NY AND MAINLY CLEAR AT
KAVP.

THE LAKE BAND HAS DIMINISHED EARLY THIS MORNING...BUT THE CONDITIONS
REMAIN FAVORABLE FOR REDEVELOPMENT TODAY AS WIND FLOW BECOMES MORE
WESTERLY AGAIN. THIS SHOULD PUSH THE SNOW BACK INTO THE KRME TERMINAL
FOR A FEW HOURS DURING THE EARLY TO MID AFTERNOON. THE BAND THEN
LIFTS NORTH BY EVENING WITH VFR RETURNING.

WINDS TODAY WEST AT 5 TO 15 KTS...DIMINISHING AFTER 00Z.

OUTLOOK...

FRI...VFR.

FRI NGT/SAT...MVFR POSSIBLE IN LIGHT SNOW, MAINLY NY TERMINALS.

SAT NGT/SUN/SUN NGT...MVFR/IFR POSSIBLE IN SNOW.

MON...MVFR/IFR IN NY WITH LAKE EFFECT SNOW AND MOSTLY VFR IN AVP.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY
     FOR NYZ009-037-046-057.
     LAKE EFFECT SNOW ADVISORY UNTIL 8 PM EST THIS EVENING FOR
     NYZ009.

&&

SYNOPSIS...CMG/PVN
NEAR TERM...CMG/PVN
SHORT TERM...CMG
LONG TERM...JAB
AVIATION...JAB
Hazardous weather outlook, Feb 10, 10:16 AM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 AM EST THU FEB 10 2011

NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-111530-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1016 AM EST THU FEB 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILL VALUES ARE EXPECTED TO DROP BELOW MINUS TEN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-111530-
NORTHERN ONEIDA-
1016 AM EST THU FEB 10 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

WIND CHILL VALUES ARE EXPECTED TO DROP BELOW MINUS FIFTEEN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:53 AM ESTSpecial Weather StatementBGMOneida52 min
Feb 10, 4:04 AM ESTLake Effect Snow AdvisoryBGMMadison, Onondaga4 hr
Feb 10, 10:17 AM ESTLake Effect Snow AdvisoryBGMOneida2 hr

Nearby

Wind Chill Advisories in New York, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.